MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intimal Dissection (1333)
Date of Event 04/28/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis: the sample(s) were not returned to the user facility; therefore, device evaluations are unable to be performed.A lot history review revealed this is the only dissection complaint associated with this lot.A review of the device history record (dhr) shows the lot was manufactured to specification.Conclusion: the actual samples were not received for evaluation.The dhr found nothing to indicate a manufacturing related cause for this event.The investigator assessed the event was not related to the study device or procedure.Based on the instructions for use (ifu), the occurrence of a dissection is an inherent risk of any pta procedure, and has been reported in clinical trials of drug coated balloons.If additional information becomes known to the manufacturer, a supplemental report will be provided will all relevant information.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported a grade d flow limiting dissection was allegedly present after treatment with three lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter.The health care professional (hcp) gained access to treat the moderately calcified right superficial femoral artery (sfa).The hcp performed an atherectomy with a crosser cto and then predilated the target lesion with a vascutrak dilation catheter.The hcp then treated the target lesion with three lutonix dcb's, which resulted in a grade d flow limiting dissection.The hcp used an abbott stent and a bard lifestent to successfully treat the grade d dissection.The investigator assessed the event was possibly related to the study device and definitely related to the procedure.The lutonix dcb's were discarded by the user facility and are not available for return.No adverse patient effects were reported.This is one of three products involved with the reported event and the associated manufacturers report numbers are 3006513822-2016-00150 and 3006513822-2016-00151.

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key5831886
Report Number3006513822-2016-00152
Device Sequence Number386674
Product Code ONU
UDI-Device Identifier00801741088636
UDI-Public(01)00801741088636(17)170910(10)GFZI0600
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,stu
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/30/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/10/2017
Device Model Number9004
Device Catalogue NumberLX35130580
Device Lot NumberGFZI0600
Was Device Available for Evaluation? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient Weight83